Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 279, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 26, 2015, 7:35 PM MDT for San Juan County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2015, 7:35 PM MDT (01:35 UTC)
- Expired
- Aug 26, 2015, 8:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Juan County, NM
The radar
The Albuquerque radar (KABX), 203 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.6 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:55 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 26, 5:55 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT WED AUG 26 2015 .AVIATION... 00Z TAF CYCLE AN UPPER LEVEL WAVE PASSING N OF NM WILL CONTINUE TO TRIGGER SCT TS/SHRA ACROSS MUCH OF THE FORECAST AREA THROUGH THE EVENING. MESOSCALE MODELS SUGGEST ANY ACTIVITY THAT CONTINUES PAST MIDNIGHT SHOULD BE SPOTTIER. DRIER AIR WILL FILTER IN FROM THE W AND NW ON THURSDAY...WHEN MODELS FAVOR LOCATIONS ALONG AND E OF THE CONTDVD FOR ANOTHER ROUND OF MAINLY SCT CONVECTION. 44 && .PREV DISCUSSION...354 PM MDT WED AUG 26 2015... .SYNOPSIS... SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM FROM SOUTHWEST TO NORTHEAST ACROSS THE NORTHERN TWO THIRDS OF NEW MEXICO TONIGHT AND THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AND RETURN ONCE AGAIN THURSDAY AFTERNOON. SOMEWHAT OF A DOWN DAY IS EXPECTED OVER WESTERN NEW MEXICO FRIDAY BUT A BACKDOOR FRONT WILL KEEP THINGS ACTIVE FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. SHOWERS AND STORMS WILL RETURN TO WESTERN AREAS SATURDAY. AN UPTICK IN MID LEVEL MOISTURE WILL RESULT IN A MORE ACTIVE DAY AREAWIDE SUNDAY...CONTINUING THROUGH EARLY NEXT WEEK. && .DISCUSSION... FOUR CORNERS HIGH WAS FORCED EWD BY A POTENT SHORT-WAVE TROUGH/ELY WAVE OVER NRN AZ/SRN UT LAST NIGHT AND EARLY THIS MORNING. THE SOUTHWEST FLOW ALOFT BETWEEN THE UPPER HIGH AND THIS FEATURE IS ALLOWING MID LEVEL SUBTROPICAL MOISTURE TO STREAM NEWD ACROSS NM. MODELS CONTINUE WITH IDEA A SWATH OF MAINLY THUNDERSTORMS FROM THE SOUTHWEST MOUNTAINS NEWD TO THE NE PLAINS THIS EVENING...WITH ISOLD ACTIVITY CONTINUING AFTER MIDNIGHT. LATEST NAM12 MODEL RUN BRINGS IN MORE DRY AIR TO THE NW QUARTER OF THE STATE THURSDAY...LIMITING PRECIP CHANCES FOR THE SAN JUAN BASIN AND NW PLATEAU. ELSEWHERE...MODERATE ATMOSPHERIC STRETCHING/DEFORMATION COMBINE WITH A SURFACE FRONT/BOUNDARY TO GET SHOWERS AND STORMS GOING IN A SWATH FROM HE SOUTHWEST MOUNTAINS NE AND E TO THE PLAINS. NAM AND GFS TRENDING SOMEWHAT FASTER WITH BACKDOOR FRONT PROGGED TO MOVE INTO NE NM EARLY FRIDAY MORNING. NAM12 BRINGS THE FRONT WEST OF THE CENTRAL MOUNTAIN CHAIN BY NOON FRIDAY. FAVORED AREAS FOR CONVECTION WILL BE THE CENTRAL MOUNTAIN CHAIN EAST AS WELL AS THE SOUTHWEST MOUNTAINS. ADDITIONALLY...GFS HAS QUITE A BIT OF CONVECTION FIRING ALONG THE FRONT AS IT MOVES INTO THE SE PLAINS FRIDAY MORNING. FAVORED AREAS FOR SHOWERS AND STORMS SHIFT W AND NWWD SATURDAY WITH THE ERN PLAINS REMAINING TOO CAPPED/STABLE FOR MUCH MORE THAN SCATTERED FAIR WEATHER CUMULUS CLOUDS. DESPITE THE UPPER LEVEL (500MB) FOUR CORNERS HIGH BUILDING OVERHEAD SUNDAY...BOTH GFS AND ECMWF MOVE THE 700MB HIGH CENTER OVER SE NM/W TX SUNDAY. THIS PLACEMENT ALLOWS MID LEVEL MOISTURE TO STREAM UP FROM SE ARIZONA AND INTO WRN AND NRN NM. MODELS CONTINUE WITH IDEA OF SLIGHTLY ABOVE AVERAGE AFTERNOON AND EVENING CROPS OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH AT LEAST WEDNESDAY...ESPECIALLY FROM THE CENTRAL MOUNTAIN CHAIN WWD. 33 && .FIRE WEATHER... GOOD AMT OF MOISTURE LINGERS ACROSS THE FCST AREA AND WITH HIGH PRESSURE ALOFT HAVING BEEN SHOVED TO NEAR THE NM TX STATE LINE AND A MID TO UPPER LVL DISTURBANCE SKIRTING W CENTRAL AND NW NM A PRETTY GOOD CROP OF SHOWERS AND STORMS HAVE DEVELOPED...DESPITE HEATING HAVING BEEN MUTED BY A GOOD AMT OF CLOUD COVER ACROSS THE AREA. MAJORITY OF THIS ACTIVITY LIKELY PRODUCING WETTING RAINFALL. THIS WILL CONTINUE INTO THE EVE AND THEN DIMINISH SOME...THOUGH NOT ENTIRELY...OVERNIGHT. EXPECT THE USUAL GUSTY ERRATIC WINDS AND LIGHTNING CONCERNS WITH THE STORMS. UPPER HIGH CENTER WILL HEAD OVER THE NEAR OR JUST SW OF THE BOOTHEEL AS THE AFOREMENTIONED DISTURBANCE MOVES INTO THE GREAT PLAINS... TURNING THE WINDS ALOFT TO MORE OF A NW TO SE FLOW. STILL ENOUGH MOISTURE WILL REMAIN FOR SCATTERED MAINLY AFTN AND EVE SHOWERS AND STORMS...MAINLY AGAIN WITH WETTING RAINS. THE FLOW ALOFT SHOULD DRAG AT LEAST A FEW MORE STORMS INTO THE EASTERN PLAINS THAN HAS BEEN THE CASE RECENTLY. SOME AFTN WEST TO SW BREEZES WILL BE NOTED ACROSS THE NE AND EAST CENTRAL PLAINS THU...BUT MIN HUMIDITIES STAY WELL ABOVE THE 15 PERCENT THRESHOLD SO CRITICAL CONDITIONS NOT EXPECTED. FRIDAY SHOULD BRING LOWER CHANCES OF SHOWERS AND STORMS TO THE NW THIRD OF THE STATE...STILL FAIRLY DECENT CHANCES ELSEWHERE. ANY WIND SHIFT TO A MORE UPSLOPE FLOW ACROSS THE EAST IS STILL POSSIBLE...BUT NOT A CERTAINTY AT THIS POINT...AND SHOULD NOT CREATE A MAJOR EAST WIND EVENT IN THE RIO GRANDE VALLEY. THE UPPER HIGH CENTER IS STILL EXPECTED TO DRIFT A LITTLE MORE TO THE NE...MORE OR LESS OVER THE STATE...DEVELOPING A MARKED SW TO NE ORIENTATION...LEADING TO AT LEAST A SLIGHT DOWNTURN IN STORM NUMBERS...WETTING FOOTPRINTS AND COVERAGE...ESPEC ACROSS THE EAST THIRD TO HALF OF THE NM. ANY FURTHER EASTWARD SHIFT IN THE HIGH CENTER COULD INCREASE CHANCES FOR MORE WETTING RAIN COVERAGE. THIS MAY HAPPEN EARLY TO MID NEXT WEEK...DEPENDING ON HOW DEEP AN ENCROACHING WEST COAST TROUGH BECOMES. HIGH TEMPERATURES THROUGH SAT NOT LIKELY TO BE TOO FAR FROM AVERAGE...BUT THE WEST AND NORTH CENTRAL THU ARE MOST LIKELY TO BE BELOW AVERAGE DUE TO INCREASED CLOUD COVER AND PRECIPITATION. FOR THE LATE WEEKEND MORE AREAS WILL BE NEAR TO A BIT ABOVE THE NORM THAN BELOW. NO MAJOR DAY TO DAY MIN AND MAX HUMIDITY SWINGS ARE EXPECTED...AT LEAST INTO THE WEEKEND. FORECAST VENT RATES MOSTLY GOOD TO EXCELLENT THROUGH THU...WITH DIMINISHED RATES FRI OVERALL...AND SOME AREAS OF FAIR TO POOR NW THIRD OR SO. SOME IMPROVEMENT POSS BY EARLY TO MID WEEK. LOW TO MODERATE HAINES ANTICIPATED THROUGH THE WEEKEND. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 26, 5:24 AM MDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT WED AUG 26 2015 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AGAIN BE ACTIVE OVER MUCH OF NEW MEXICO TODAY...AND THERE WILL BE A TENDENCY FOR STORMS TO FAVOR NORTH CENTRAL AND NORTHWESTERN NEW MEXICO. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH MINOR FLOODING IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE THROUGH THE NEXT SEVERAL DAYS. STORMS WILL FILL INTO PORTIONS OF EASTERN NEW MEXICO ON THURSDAY...BUT ACTIVITY SHOULD CONTINUE TO FAVOR WESTERN AND CENTRAL NEW MEXICO. SOME STRONG STORMS WILL BE POSSIBLE IN THE NORTHEASTERN QUADRANT OF NEW MEXICO ON THURSDAY WHERE SMALL HAIL...GUSTY DOWNBURST WINDS...AND LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL...HAIL...OR GUSTY WINDS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Special weather statement, Aug 26, 6:08 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MDT WED AUG 26 2015
NMZ501-270030-
NORTHWEST PLATEAU-
608 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY
UNTIL 630 PM MDT...
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SHIPROCK...MOVING EAST AT 20
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHIPROCK.
&&
LAT...LON 3695 10852 3693 10850 3691 10849 3677 10846
3675 10870 3688 10874 3697 10852
TIME...MOT...LOC 0008Z 264DEG 19KT 3685 10861
GUYERSpecial weather statement, Aug 26, 7:05 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT WED AUG 26 2015
NMZ501-270130-
NORTHWEST PLATEAU-
705 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY
UNTIL 730 PM MDT...
AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FARMINGTON...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...BLOOMFIELD...FLORA VISTA AND NAPI HEADQUARTERS.
&&
LAT...LON 3679 10796 3678 10795 3677 10792 3659 10805
3658 10815 3663 10822 3684 10817
TIME...MOT...LOC 0105Z 196DEG 15KT 3671 10809
GUYERSpecial weather statement, Aug 26, 7:12 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MDT WED AUG 26 2015
NMZ501-503-270145-
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-
712 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY
UNTIL 745 PM MDT...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT
10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA PLATA.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
GLADE RUN RECREATION AREA...THOMAS CANYON RECREATION AREA...AND
JACKSON LAKE WILDLIFE AREA.
&&
LAT...LON 3700 10810 3686 10801 3685 10801 3677 10830
3683 10836 3692 10834 3700 10822
TIME...MOT...LOC 0112Z 247DEG 11KT 3687 10822
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:08 PM MDT | Special Weather Statement | ABQ | San Juan | 22 min |
| Aug 26, 7:05 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Aug 26, 7:12 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 26, 7:24 PM MDT | Areal Flood Advisory | ABQ | San Juan | 96 min |
| Aug 26, 7:37 PM MDT | Special Weather Statement | ABQ | San Juan | 23 min |
| Aug 26, 7:58 PM MDT | Areal Flood Advisory | ABQ | San Juan | 92 min |
| Aug 26, 8:00 PM MDT | Areal Flood Advisory | ABQ | San Juan | 90 min |
| Aug 27, 3:20 PM MDT | Special Weather Statement | ABQ | Catron | 25 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.